Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Anti depressant drug citalopram - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
Doctor :   hi
User :   hi
User :   is this confidential
Doctor :   yes
Doctor :   this is high ly confidential
User :   did u get my question
Doctor :   No
Doctor :   i have not
Doctor :   can u retype the question ? please
User :   i have been taking citalopram for 4 years on and off but recently in the last few months i havent taken it regularly. i have now started taking it constantly for a week when will it start working again
User :   ????
User :   hello????
User :   im paying for this time
Doctor :   just a min
Doctor :   i am reading it
Doctor :   i do understand, if there is lack, of time, i can incraease it wihout any additional payment
Doctor :   yes
Doctor :   the medication will start working soon within 2-3 weeks after starting it
User :   even if i have been takingit for 4 years it will still take 2-3 weeks?
User :   its made me worse
User :   right now
Doctor :   yes ,
Doctor :   since you had stoped taking it
User :   its making me loose my feelings
Doctor :   it needs to increase the hormone levels in the brain
Doctor :   to start acting again
User :   and increasing problems with my bf
User :   i feel numb
Doctor :   what kind of issues have you had ?
User :   well i have a great bf treats me very well but whenever we get close emotionally i freak out and have panic attacks
Doctor :   how long back have u restarted the medications again ?
User :   a week
Doctor :   so u need to wait for 2 more weeks
User :   and i will feel better/
Doctor :   and all your symptoms will subside
Doctor :   and you will feel better
User :   iam on 30mg
Doctor :   that is fine,
User :   im so scared
User :   i just want it to work
Doctor :   as long as you are not taking a lowered dose, of that was prescribed initially , you will be fine
Doctor :   and the medication will work
Doctor :   also you should not stop the medication without tapering the medication
User :   ya i didnt taper
Doctor :   and also without consulting your treating doctor
User :   i just want to get better
User :   i dont want to think of myself as crazy
Doctor :   you will definitely
Doctor :   citalopram is a good medication and it does wonders for patients with depression
User :   i want to be ok with my bf and feel the love back again
Doctor :   you will definitely feel the change within 2 weeks
User :   ok thanks
User :   is it normal to feel worse when u go on them to begin with
Doctor :   initially , the hormone changes before they become at a balanced level, it can cause such changes
Doctor :   but once it becomes normal and balanced, you begin to feel better
User :   ok thanks
Doctor :   you are most welcome
User :   bye bye
Doctor :   take care
Doctor :   and have a good day
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor